Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 49, NWS Tampa Bay, FL

April 19, 20095 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 19, 2009, 12:43 PM EDT for 5 counties in Florida. It took effect at Apr 19, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2009, 12:43 PM EDT (16:43 UTC)
In effect from
Apr 19, 2009, 2:00 PM EDT
Expired
Apr 19, 2009, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 191643
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1243 PM EDT SUN APR 19 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
INTERIOR PORTIONS OF WEST CENTRAL FLORIDA...

.RELATIVELY DRY AIR WILL CONTINUE ACROSS INTERIOR PORTIONS OF
WEST CENTRAL FLORIDA INTO THIS EVENING.

FLZ043-052-056-057-061-192300-
/O.NEW.KTBW.FW.W.0049.090419T1800Z-090419T2300Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
1243 PM EDT SUN APR 19 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

DRY AIR WILL REMAIN OVER INTERIOR PORTIONS OF WEST CENTRAL FLORIDA
INTO EARLY THIS EVENING LEADING TO 4 HOURS OR MORE OF CRITICALLY
LOW RELATIVE HUMIDITY ALONG WITH WINDS OF 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

PRC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 19, 8:44 AM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 19, 8:44 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
844 AM EDT SUN APR 19 2009

.DISCUSSION...HIGH PRESSURE RIDGING ACROSS THE STATE FROM THE
ATLANTIC TODAY WILL PROVIDE SE TO SOUTH WINDS ALTHOUGH COASTAL
LOCATIONS WILL SEE SW IN THE AFTERNOON. SOME LOWER CLOUDS COMING
IN ON THE SE-S FLOW ALONG WITH HIGH CLOUDS STREAMING IN FROM THE
GULF WILL PRODUCE AN UP TICK IN CLOUDS FOR THE AFTERNOON BUT PARTLY
SUNNY/CLOUDY SKIES WILL BE THE PREVAILING CONDITIONS. GRID TEMPS
WERE A BIT HIGH COMPARED TO THE OBSERVED AT 8AM BUT FEEL THE
CURRENT FORECAST HIGHS WILL BE OK. NO UPDATES PLANNED.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL INTO EARLY TONIGHT.  WINDS
WILL SHIFT FROM SOUTHEAST THIS MORNING TO SOUTHWEST THIS AFTERNOON
AS THE SEA BREEZE MOVES INLAND. LATER TONIGHT EXPECT TO SEE SOME
MVFR CEILINGS DEVELOP AT TPA/PIE/SRQ AHEAD OF THE APPROACHING COLD
FRONT.

&&

.MARINE...THE AXIS OF HIGH PRESSURE ACROSS NORTH FL WILL KEEP SE
WINDS OVER THE WATERS ALTHOUGH THEY SHIFT TO SW OR WEST IN THE
AFTERNOON...WITH SPEEDS/SEAS NO HIGHER THAN 15KTS/4FT. NEXT
FORECAST OUT BY 10 AM WITH LITTLE CHANGE.

&&

.FIRE WEATHER...INCREASING MOISTURE ON SE AND SOUTH WINDS WILL
LIMIT CRITICAL DURATIONS TO A COUPLE OF HOURS ACROSS THE CENTRAL
INTERIOR THIS AFTERNOON.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Apr 19, 5:20 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
520 AM EDT SUN APR 19 2009

FLZ039-042-043-048-191500-
LEVY-CITRUS-SUMTER-HERNANDO-
520 AM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A LINE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO MOVE INTO THE
NATURE COAST LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT.
SEVERE STORMS ARE NOT EXPECTED...BUT A FEW STORMS MAY BE
ACCOMPANIED BY GUSTY WINDS AND SMALL HAIL.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES MAY APPROACH CRITICAL VALUES TODAY...BUT RED
FLAG CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE FIRST HALF OF
MONDAY. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND
SMALL HAIL.

...WIND AND SEA IMPACT...
WINDS WITH THE COLD FRONT WILL BECOME MARGINALLY HAZARDOUS FOR
SMALL CRAFT. SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE
NORTHWEST MONDAY NIGHT AT SIMILAR SPEEDS. SEAS WILL BUILD UP TO 5
FEET WELL OFFSHORE. WINDS AND SEAS WILL SLOWLY SUBSIDE BY MID
WEEK.

...FIRE WEATHER IMPACT...
DRY AIR WILL MOVE IN BEHIND THE COLD FRONT ON TUESDAY. RELATIVE
HUMIDITIES MAY REACH CRITICAL LEVELS EACH AFTERNOON FROM TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-191500-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
520 AM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
A FEW LOCATIONS OVER THE INTERIOR MAY SEE 1 TO 3 HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT TODAY. WINDS SHOULD REMAIN BELOW 15
MPH...AND RED FLAG CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION AHEAD OF A
COLD FRONT ON MONDAY. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW
STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

...WIND AND SEA IMPACT...
WINDS WITH THE COLD FRONT WILL BECOME MARGINALLY HAZARDOUS FOR
SMALL CRAFT. SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE
NORTHWEST MONDAY NIGHT AT SIMILAR SPEEDS. SEAS WILL BUILD UP TO 5
FEET WELL OFFSHORE. WINDS AND SEAS WILL SLOWLY SUBSIDE BY MID
WEEK.

...FIRE WEATHER IMPACT...
DRY AIR WILL MOVE IN BEHIND THE COLD FRONT ON TUESDAY. RELATIVE
HUMIDITIES MAY REACH CRITICAL LEVELS EACH AFTERNOON FROM TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.